A New Approach for Solving a Class of Delay Fractional Partial Differential Equations

  • Soleiman HosseinpourEmail author
  • Alireza Nazemi
  • Emran Tohidi


In this article, a new numerical approach has been proposed for solving a class of delay time-fractional partial differential equations. The approximate solutions of these equations are considered as linear combinations of Müntz–Legendre polynomials with unknown coefficients. Operational matrix of fractional differentiation is provided to accelerate computations of the proposed method. Using Padé approximation and two-sided Laplace transformations, the mentioned delay fractional partial differential equations will be transformed to a sequence of fractional partial differential equations without delay. The localization process is based on the space-time collocation in some appropriate points to reduce the fractional partial differential equations into the associated system of algebraic equations which can be solved by some robust iterative solvers. Some numerical examples are also given to confirm the accuracy of the presented numerical scheme. Our results approved decisive preference of the Müntz–Legendre polynomials with respect to the Legendre polynomials.


Delay fractional partial differential equations operational matrix Müntz polynomials pseudospectral method Padé approximation two-sided Laplace transformations 

Mathematics Subject Classification



  1. 1.
    Metzler, R., Klafter, J.: The random walk’s guide to anomalous diffusion: a fractional dynamics approach. Phys. Rep. 339, 1–77 (2000)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Ichise, M., Nagayanagi, Y., Kojima, T.: An analog simulation of non-integer order transfer functions for analysis of electrode processes. J. Electroanal. Chem. Interfacial Electrochem. 33, 253–265 (1971)CrossRefGoogle Scholar
  3. 3.
    Benson, D.A., Wheatcraft, S.W., Meerschaert, M.M.: Application of a fractional advection–dispersion equation. Water Resour. Res. 36, 1403–1412 (2000)CrossRefGoogle Scholar
  4. 4.
    Mainardi, F.: Fractional Calculus and Waves in Linear Viscoelasticity: An Introduction to Mathematical Models. Imperial College Press, London (2010)CrossRefGoogle Scholar
  5. 5.
    Perestyuk, M.O., Chernikova, O.S.: Some modern aspects of the theory of impulsive differential equations. Ukrain. Math. J. 60, 91 (2008)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Rezounenko, A.V., Wu, J.H.: A non-local PDE model for population dynamics with state-selective delay: local theory and global attractors. J. Comput. Appl. Math. 190, 99–113 (2006)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Wang, H., Hu, H.: Remarks on the perturbation methods in solving the second-order delay differential equations. Nonlinear Dyn. 33, 379–398 (2003)CrossRefGoogle Scholar
  8. 8.
    Khasawneh, F.A., Barton, D.A.W., Mann, B.P.: Periodic solutions of nonlinear delay differential equations using spectral element method. Nonlinear Dyn. 67, 641–658 (2012)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Aziz, I., Amin, R.: Numerical solution of a class of delay differential and delay partial differential equations via Haar wavelet. Appl. Math. Model. 40, 10286–10299 (2016)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Ghasemi, M., Fardi, M., Khoshsiar Ghaziani, R.: Numerical solution of nonlinear delay differential equations of fractional order in reproducing kernel Hilbert space. Appl. Math. Comput. 268, 815–831 (2016)MathSciNetGoogle Scholar
  11. 11.
    Morgadoa, M.L., Fordb, N.J., Limac, P.M.: Analysis and numerical methods for fractional differential equations with delay. J. Comput. Appl. Math. 252, 159–168 (2013)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Tumwiine, J., Luckhaus, S., Mugisha, J.Y.T., Luboobi, L.S.: An age-structured mathematical model for the within host dynamics of malaria and the immune system. J. Math. Model. Algorithms 7, 79–97 (2008)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Alvarez-Vázquez, Lino J., Fernández, F.J., Muũoz-Sola, Rafael: Analysis of a multistate control problem related to food technology. J. Differ. Equ. 245, 130–153 (2008)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Cheng, Z., Lin, Y.Z.: The exact solution of a class of delay parabolic partial differential equation. J. Nat. Sci. Heilongjiang Univ. 25, 155–162 (2008)Google Scholar
  15. 15.
    Jackiewicz, Z., Zubik-Kowal, B.: Spectral collocation and waveform relaxation methods for nonlinear delay partial differential equations. Appl. Numer. Math. 56, 433–443 (2006)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Ouyang, Z.: Existence and uniqueness of the solutions for a class of nonlinear fractional order partial differential equations with delay. Comput. Math. Appl. 61, 860–870 (2011)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Rihan, F.A.: Computational methods for delay parabolic and time-fractional partial differential equations. Numer. Methods Partial Differ. Equ. 26, 1556–1571 (2009)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Wu, J.: A wavelet operational method for solving fractional partial differential equations numerically. Appl. Math. Comput. 214, 31–40 (2009)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Momani, S., Odibat, Z.: Comparison between the homotopy perturbation method and variational iteration method for a linear partial differential equations. Comput. Math. Appl. 54, 910–919 (2007)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Borwein, P., Erdélyi, T., Zhang, J.: Müntz systems and orthogonal Müntz–Legendre polynomials. Trans. Am. Math. Soc. 2, 523–542 (1994)zbMATHGoogle Scholar
  21. 21.
    Kilbas, A.A., Srivastava, H.M., Trujillo, J.J.: Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, vol. 204. Elsevier Science B. V, Amsterdam (2006)Google Scholar
  22. 22.
    El-Kady, M.: Legendre approximations for solving optimal control problems governed by ordinary differential equations. Int. J. Control Sci. Eng. 4, 54–59 (2012)CrossRefGoogle Scholar
  23. 23.
    Esmaeili, Sh, Shamsi, M., Luchko, Y.: Numerical solution of fractional differential equations with a collocation method based on Müntz polynomials. Comput. Math. Appl. 62, 918–929 (2011)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Ejlali, N., Hosseini, S.M.: A pseudospectral method for fractional optimal control problems. J. Optim. Theory Appl. 174, 83–107 (2017)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Maleki, M., Hashim, I., Abbasbandy, S., Alsaedi, A.: Direct solution of a type of constrained fractional variational problems via an adaptive pseudospectral method. J. Comput. Appl. Math. 283, 41–57 (2015)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Turut, V., Güzel, N.: On solving partial differential equations of fractional order by using the variational iteration method and multivariate Padé approximations. Eur. J. Pure Appl. Math. 6, 147–171 (2013)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Turut, V., Güzel, N.: Multivariate Padé approximation for solving nonlinear partial differential equations of fractional order. Abstr. Appl. Anal. 2013, Article ID 746401 (2013)CrossRefGoogle Scholar
  28. 28.
    Cuyt, A.: How well can the concept of Padé approximant be generalized to the multivariate case? J. Comput. Appl. Math. 105, 25–50 (1999)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Baker, G.A., Graves-Morris, P.R.: Padé Approximants, vol. 59. Cambridge University Press, Cambridge (1996)CrossRefGoogle Scholar
  30. 30.
    Matsuzuka, I., Nagasawa, K., Kitahama, A.: A proposal for two-sided Laplace transforms and its application to electronic circuits. Appl. Math. Comput. 100, 1–11 (1999)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Pol, V.B., Bremmer, H.: Operational Calculus Based on the Two-sided Laplace Integral. Cambridge University Press, London (1955)zbMATHGoogle Scholar
  32. 32.
    Fox, W.P.: Mathematical Modeling with Maple. Brooks Cole, Boston (2011)Google Scholar
  33. 33.
    Sun, Zh, Zhang, Z.: A linearized compact difference scheme for a class of nonlinear delay partial differential equations. Appl. Math. Model. 37, 742–752 (2013)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Lee, A.Y.: Hereditary optimal control problems: numerical method based upon a padé approximation. J. Optim. Theory Appl. 56, 157–166 (1988)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Department of Mathematics School of Mathematical SciencesShahrood University of TechnologyShahroodIran
  2. 2.Department of MathematicsKosar University of BojnordBojnordIran

Personalised recommendations